Advanced Search
Article Contents
Article Contents

Haldane linearisation done right: Solving the nonlinear recombination equation the easy way

Abstract Related Papers Cited by
  • The nonlinear recombination equation from population genetics has a long history and is notoriously difficult to solve, both in continuous and in discrete time. This is particularly so if one aims at full generality, thus also including degenerate parameter cases. Due to recent progress for the continuous time case via the identification of an underlying stochastic fragmentation process, it became clear that a direct general solution at the level of the corresponding ODE itself should also be possible. This paper shows how to do it, and how to extend the approach to the discrete-time case as well.
    Mathematics Subject Classification: 34G20, 06B23, 39A12, 92D10.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Aigner, Combinatorial Theory, reprint, Springer, Berlin, 1997.doi: 10.1007/978-3-642-59101-3.


    H. Amann, Gewöhnliche Differentialgleichungen, 2nd ed., de Gryuter, Berlin, 1995.


    E. Baake, Deterministic and stochastic aspects of single-crossover recombination, in: Proceedings of the International Congress of Mathematicians, Hyderabad, India, 2010, Vol. VI, ed. J. Bhatia, Hindustan Book Agency, New Delhi (2010), 3037-3053; arXiv:1101.2081.


    E. Baake, M. Baake and M. Salamat, The general recombination equation in continuous time and its solution, Discr. Cont. Dynam. Syst. A, 36 (2016), 63-95, arXiv:1409.1378.doi: 10.3934/dcds.2016.36.63.


    M. Baake, Recombination semigroups on measure spaces}, Monatsh. Math., 146 (2005), 267-278 and 150 (2007), 83-84 (Addendum); arXiv:math.CA/0506099.doi: 10.1007/s00605-005-0326-z.


    M. Baake and E. Baake, An exactly solved model for mutation, recombination and selection, Can. J. Math., 55 (2003), 3-41 and 60 (2008), 264-265 (Erratum); arXiv:math.CA/0210422.doi: 10.4153/CJM-2003-001-0.


    M. Baake and E. Shamsara, The recombination equation for interval partitions, preprint, arXiv:1508.04985.


    J. H. Bennett, On the theory of random mating, Ann. Human Gen., 18 (1954), 311-317.


    R. Bürger, The Mathematical Theory of Selection, Recombination and Mutation, Wiley, Chichester, 2000.


    F. B. Christiansen, Population Genetics of Multiple Loci, Wiley, Chichester (1999).


    K. J. Dawson, The decay of linkage disequilibrium under random union of gametes: How to calculate Bennett's principal components, Theor. Popul. Biol., 58 (2000), 1-20.doi: 10.1006/tpbi.2000.1471.


    K. J. Dawson, The evolution of a population under recombination: How to linearise the dynamics, Lin. Alg. Appl., 348 (2002), 115-137.doi: 10.1016/S0024-3795(01)00586-9.


    H. Geiringer, On the probability theory of linkage in Mendelian heredity, Ann. Math. Stat., 15 (1944), 25-57.doi: 10.1214/aoms/1177731313.


    H. S. Jennings, The numerical results of diverse systems of breeding, with respect to two pairs of characters, linked or independent, with special relation to the effects of linkage. Genetics, 2 (1917), 97-154.


    Y. I. Lyubich, Mathematical Structures in Population Genetics, Springer, Berlin, 1992.doi: 10.1007/978-3-642-76211-6.


    S. Martínez, A probabilistic analysis of a discrete-time evolution in recombination, preprint, arXiv:1603.07201, and dto., part II: On partitions, preprint, arXiv:1604.05124.


    D. McHale and G. A. Ringwood, Haldane linearisation of baric algebras, J. London Math. Soc., 28 (1983), 17-26.doi: 10.1112/jlms/s2-28.1.17.


    T. Nagylaki, J. Hofbauer and P. Brunovski, Convergence of multilocus systems under weak epistasis or weak selection, J. Math. Biol., 38 (1999), 103-133.doi: 10.1007/s002850050143.


    J. R. Norris, Markov Chains, Cambridge University Press, Cambridge, 1998.


    R. B. Robbins, Some applications of mathematics to breeding problems III. Genetics, 3 (1918), 375-389.


    U. von Wangenheim, E. Baake and M. Baake, Single-crossover recombination in discrete time, J. Math. Biol., 60 (2010), 727-760; arXiv:0906.1678.doi: 10.1007/s00285-009-0277-4.

  • 加载中
Open Access Under a Creative Commons license

Article Metrics

HTML views() PDF downloads(97) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint